MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBES POLAR

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBES POLAR
Model Number 100/136/075
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical intubation|portex endotracheal tubes polar malfunctioned.No anomaly in the product was observed at a pre-use check.However, after intubating it into the patient using an airway scope, when the customer attempted to put air into it, he noticed the cuff did not inflate.Also, he heard a sound of air leakage from the pilot balloon.No patient injury.
 
Additional Manufacturer Narrative
One portex endotracheal tube (ett) was returned for analysis in used conditions.No discrepancies were observed upon visual examination.The ett was then inflated while submerged under water; leakage was observed coming out of a tear in the pilot balloon.An audit of the production floor was then performed.Training records, bell-out, fit inflation line and leak test operations were reviewed, the production line was reviewed, inflation line subassembly operation were all reviewed; no discrepancies observed.Based on the evidence, the complaint was confirmed.However, the root cause is unknown.

Brand Name
PORTEX
Common Device Name
TUBES POLAR
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10302613
Report Number3012307300-2020-07461
Device Sequence Number19005228
Product Code BTR
UDI-Device Identifier15019315021329
UDI-Public15019315021329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/01/2024
Device Model Number100/136/075
Device Catalogue Number100/136/075
Device Lot Number3852800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/02/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1